Yellow tinge to face and neck

Hi everyone

Hope you all as well as possible, just a question which really should go to heptologist, but not seeing him until 29th June and my gp knows nothing regarding liver, I have had a yellowish tinge to face and neck for a while now, just wondering why? The last time this happened to me was when I had massive GI bleed, but it was much worse, my whole body was the colour of a daffodil any advice please. Annette

13 Replies

oldestnewest
  • could be jaundice. Ask your GP to check your liver function, in particular the Bilirubin element. If the results come back out of normal range then ring your hepatolgists secretary for advice prior to June.

  • Thanks Bolly

    I will do that, as my gastroenterolgist who I saw in April, not that bothered really so yes that's good advice thank you. Annette

  • Advice as per Bolly.

    Definitely not something to leave given your history. I'd get the GP to test asap and pass anything untoward to the hepatologist for urgent review - if it's because your blood bilirubin is too high.

    Best of luck.

  • Annette I think your GP (even if he/she knows nothing about the liver) might sit up and take notice-book yourself in.

  • if it's liver related then your bilirubin levels will be above normal.simple blood test will give your doctor the answer !

  • Thanks stupidliver

    Off to gp Tuesday for blood test thanks for your advice. Annette

  • Hello I am new to this group. I a 43 year old. Who has been diagnosed with liver cirrhosis stage 3. I noticed in 2008. Just after losing my dad to hepatocelluar carcinoma. That I had certain symptoms. Which I had noticed on my dad. So I went to seek help to my doctor. Who arranged for me to have a liver biopsy. And then I was told I have liver cirrhosis. Caused by contacting hepatitis c virus. Since then I have had treatment to rid me of the virus. But unfortunately it has left me with cirrhosis. Which I am under the hospitals. For two appointments a year. I also have osephigal varices. Also two years ago I had terrible toothache and I took ibuprofen which caused me to bleed internally. I am very scared of what is going to happen to me. After my girlfriend passed away aged 29 in 2002. And I have two daughters. I drink 3 cans of lager a night. I have been now drinking 3 cans a night since April 2014. And it is making me feel weaker more depressed each day. I need help please.

  • I think it is possible now that you have no HCV for the cirrhosis to slow and possible reverse. But you need to change your drinking habit otherwise it will make the cirrhosis worse. And of course stay away from acetaminophens since they act as blood thinners and cause bleeding. Your hepatologist should have recommended some liver function tests and from there prescribe medications to prevent ascites (propranolol and a water pill). Another thing avoid salty foods they cause fluid retention (ascites).

  • Hello Angse, This sounds like you have Jaundice – a condition in which the whites of the eyes go yellow and in more severe cases the skin also turns yellow. This is caused by the build-up of bilirubin (containing yellow pigment) which is normally disposed of by the liver.

    This can be one of the symptoms that your liver is starting to struggle to function and you should definitely go to your GP asap. Despite not being a liver specialist they should certainly know about this symptom and respond appropriately.

    I hope you find out what is going on and get the help you need. There is lots of useful info on the British Liver Trust website britishlivertrust.org.uk/pu... but most important is that you see a doctor.

    All the best,

  • Thanks holly

    Problem is the whites of my eyes didn't turn yellow, and now the tan look from face and neck is beginning to go thanks for link. Annette

  • Hi Ben1971, Sounds like you are going through a very tough time. I'm no expert on this but I have chirrosis and the best advice I can give you is try and give up the booze. Is it strong lager you are drinking. Are you eating a diet that is liver friendly, and getting enough light exercise. If not then I would recommend it. All this combined should help but it will take time. Speak to a heptoligist about the liver and a dietitian about your food intake. Hope things work out for you.

  • Hi Angse,

    Well that is a good sign, especially if it is fading noww but i think because all symptoms can manifest slightly differently and vary from person to person it is still a possibility and certainly worth following up with a doctor as it could be an important clue to piecing together a proper diagnosis and getting the right treatment. All the best on your journey :)

  • Thanks Holly to gp tommorow see what he says, hope you okay Annette

You may also like...